Medical Questions > Conditions and Diseases > Heart Disease and Heart Attack Forum

High tryglicerides, HDL & LDL Levels

Must Read
What happens during a heart attack? Get heart attack facts here....
What causes a heart attack? Are women more likely than men to have a heart attack? We review the risk factors and causes of heart attack here....
Can you identify early signs and symptoms of a heart attack? Are women heart attack symptoms different than men? Click here to learn when to seek help....
User Profile
Dear Sir,
I am 38, I have high tryglicerides-417 with VLDL - 83, LDL - 106 & HDL - 39 three months back, so I put my self on controlled diet and did little excercise as well. I lose 8 Kg weight in three months and came down from 74 to 66 Kg which is ideal weight for my height. As prescribed by Doctor I also took Lipicard 160 mg for two & half months., I stoped Lipicard 160 mg and after three weeks my lipid figures are : tryglicerides - 188, VLDL - 37, LDL - 144, HDL - 30 . Its is surprising that tryglicerides have come down drastically to 188 (almost 110 % i.e. 230 points down ), VLDL come down from 83 to 37 (again more than 100 %) but contrarary LDL have gone up by 38 points to 146 (almost 38 % ) and HLD have come down to 30 from 39 (down by 30 % ). My question is why good cholesterol (HDL) have come down while bad Cholesterol (LDL) have gone up even after controlled diet ? How same diet bring down tryglicerides and VLDL but not LDL ? Why HDL (good cholesterole) have gone up even after good diet ? Is't it medically contrarary when tryglicerides and VLDL are coming down while LDL going up (at the same time HDL going down) ? My Doc. says Is hould do more excercise and it will settle down or he say take lipicard again for three months., I dont wish to make my self habitual of taking cholesterol control drug., as per weight I can not afford to lose more weight otherwise other complications may arise due to under weight., but I can do more excercise., Please guide me, I am confused, whether I should stop medicine & do only exercise or continue same drug or change the drug ?
Thanks


Did you find this post helpful?
First Helper User Profile
|

User Profile
replied January 31st, 2007
Heart Disease & Heart Attack Answer A2229
Lipicard (fenofibrate) mainly acts on triglycerides and VLDL. Lipicard does not act on LDL and HDL. Lipicard decreases triglycerides and VLDL but it may even increase LDL (as in your case). You may exchange Lipicard for another anti-hyperlipidemic medicine that acts strictly on LDL. Some pharmaceuticals work to inhibit the enzymes HMG CoA-reductaze (mevastatin, lovastatin, simvastatin…). Usually a diet and increased physical activities are both recommended for treatment of high triglycerides, no matter the medicine you take.
|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Heart Disease and Heart Attack , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.